Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


any hope 4 dementia
Jul 21, 2004

I am confused on the issue of HIV dementia. I read many conflicting articles on the subject. I am hoping you can help me clarify some of my issues. My current HIV meds are;fuzeon, kaletra, ddi,3tc, ziagen and viread. This is obviously a slavage regime. I have achieved an undectable VL-however I do have partial resistance to several of the meds in my combo. I just read an article stating that hiv continues to cause death and destruction of brain cells due to poor access to the brain resulting from low penetration of aid meds. If this is true-should I expect continued decline of my cognitive functioning? I already have to take dexadrine because I my motor skills and memory have deteriorated. This is very sobering

Response from Dr. Horwath

There are many questions about HIV-associated dementia that remain unclear. However, the evidence from research studies shows that if your antiretroviral drugs reduce the viral load to undetectable, this is your best protection against further HIV disease in the brain.

It is true that some antiretroviral meds penetrate into the brain better than others. There is a debate as to whether some drug combinations might be better than others for those with dementia. But these are largely theoretical debates right now. There is no good evidence from studies to show that one regimen is superior to others for those with dementia.

It may be that we find some differences in the future, but we don't have that information now.



Previous
How long after can Hiv be detected
Next
HIV Positive and Feeling Sad

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement